Fatal case of bilateral internal jugular vein thrombosis following IVIg infusion in an adolescent girl treated for ITP

Pui Ying Iroh Tam, Matthew Richardson, Sat Kiran Grewal

Research output: Contribution to journalArticlepeer-review

18 Scopus citations

Abstract

Intravenous immunoglobulin (IVIg) is often used as therapy in immune-mediated diseases and is generally considered a safe therapeutic agent. However, thrombotic complications such as myocardial infarction and deep vein thrombosis have been reported, although primarily in older adults. We describe a 13-year-old girl who received one dose of IVIg for immune thrombocytopenic purpura and developed fatal bilateral jugular venous thromboses. This is the first known case of IVIg-associated thrombosis in an adolescent and also the first report describing internal jugular vein thrombosis associated with IVIg infusion. We identify additional risks that may potentiate the agent's thrombotic risk.

Original languageEnglish (US)
Pages (from-to)323-325
Number of pages3
JournalAmerican Journal of Hematology
Volume83
Issue number4
DOIs
StatePublished - Apr 2008
Externally publishedYes

Fingerprint

Dive into the research topics of 'Fatal case of bilateral internal jugular vein thrombosis following IVIg infusion in an adolescent girl treated for ITP'. Together they form a unique fingerprint.

Cite this